Results 1 to 6 of 6

Thread: Fighting fat due to medical steroids page

  1. #1
    Conner P.'s Avatar
    Conner P. is offline Senior Member
    Join Date
    Mar 2011
    Posts
    282

    Fighting fat due to medical steroids

    Shop Now
    Okay, so my mother was very sick when she was young and got pump for of steroids for an extended period of time. Because of this, she has always been large and has that "puffy" look. Is there anything else she should be looking into besides PB to slim down?

  2. #2
    DFH's Avatar
    DFH
    DFH is offline Senior Member
    Join Date
    Mar 2011
    Location
    Huntsville, AL
    Posts
    1,778
    Sounds like Prednisone (again).

    To answer your question, if that's it, also look at adrenals and thyroid. That stuff is a train wreck in a pill.

  3. #3
    mikebike's Avatar
    mikebike is offline Senior Member
    Join Date
    Apr 2010
    Posts
    495
    Prednisone seventeen years and counting. Welcome to my life, unfortunately.

  4. #4
    athomeontherange's Avatar
    athomeontherange is offline Senior Member
    Join Date
    Jul 2011
    Location
    Kansas
    Posts
    7,427
    When I have to take them, which I hate and thank goodness its infrequent, I REALLY monitor my intake as they REALLY simulate the need to eat. I don't know, maybe a water pill will help if its fluid retention?? I am not an expert but I do not swell up when I am taking a steroid, Maybe its the water-pill I take everyday that helps with that.
    Karin


    Created by MyFitnessPal.com - Free Calorie Counter

    What am I doing? Depends on the day.

  5. #5
    jammies's Avatar
    jammies is offline Senior Member
    Join Date
    Sep 2010
    Posts
    4,522
    I was on oral and injected steroids for about 3 years. I did get that puffy look and gained weight. When I started PB I lost ALL the steroid weight plus and extra 20-30 lbs. I think it is the perfect way to recover from long term steroid damage.

    How long has she been off the steroids? I had symptoms of steroid withdrawal for a very long time even after a very slow taper of my dose. Going primal and giving up caffeine really helped my adrenals heal. I still can feel it if I have had a major stressor, but most times it is fine.

  6. #6
    Conner P.'s Avatar
    Conner P. is offline Senior Member
    Join Date
    Mar 2011
    Posts
    282
    The illness (kidney problems bordering absolute failure) occurred when she was young, around 9 years old or so I would guess. She was on steroids for a period of months, maybe even more than a year. Even though she hasn't been on them since then (shes now in her mid/late 40s), my grandfather said she was on some massive doses for quite a while and has always been puffy since then.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •